Thyroid UK
87,506 members102,224 posts

Pheochromocytoma question

Hi everyone, this isn't a thyroid question. However, this is an endocrine question and pheochromocytoma seems to be closely linked with thyroid. Anyone out there have a pheochromocytoma?

I am currently undergoing tests but what I wanted to check was how often are you having the attacks? Are they monthly, daily, hourly? At the moment mine are very sporadic and happening at odd times or times where I am more anxious. Not every day, maybe every two weeks. Any help would be appreciated.

Kind Regards

6 Replies
oldestnewest

I was tested for this (amongst many other possibilities)

Symptoms were severe sharp needle like pain in adrenals

Was actually adrenal exhaustion/overworked due to vitamin deficiencies and gluten intolerance and probably low T3 too

Propranolol (or ideally a different beta blocker) can allow adrenals to rest and recover if your is similar situation

Have you had 24 hour urine cortisol test?

Or saliva cortisol tests

SACTH or short synathin test

Pituitary function test or MRI

What are your most recent Thyroid test results and ranges TSH, FT4 and FT3, thyroid antibodies

Also vitamin D, folate, ferritin and B12

Recently been a few posts from others who have found gluten free diet helps even after Thyroidectomy

1 like
Reply

Hi SlowDragon, thanks so much for your response. I have had a total thyroidectomy since 2013 and also 1 parathyroidectomy. I have had unstable tsh for nearly 4 years, but it is always hypo / sluggish sits at around 6 - 10 a lot. When it has gone hyper my heart does go a bit mad and i usually know when it is high but that hasn't happened for a long time. But generally it has been hypo for a long time.

After thyroidectomy I was given a synacthen test and that was fine. But I did have saliva cortisol test and that was low. However, the endo said this was a home kit and the synacthen test showed nothing. So I left it at that.

I also got a catecholamine 24 hour urine test and this was all okay too. I haven't had the urinary cortisol test though.

I cannot get beta blockers propranolol etc as my asthma :( so I am waiting on seeing a cardio to find out what I can actually get for when my heart decides to have these flares.

I too have had issues with vit d, folate, ferritin and b12 but stay supplemented on them all the time now. I have been tested for celiac too and that was fine. I think gluten free would possibly help me too though.

The catecholamine test for the pheochromocytoma was done in 2014 so i am wondering if i maybe need it retested now.

Thanks for your help.

Reply

Are you taking small dose of T3 as well as T4?

If you read my profile I was tested twice for Coeliac, both negative. But endoscopy in 2016 showed severe gluten intolerance.

Going gluten free helped adrenals a LOT. I was able to stop propranolol after 19 years!

Persistent low vitamins with supplements suggests coeliac disease or gluten intolerance

gluten.org/resources/health...

If you have vitamin deficiencies that suggests gut issues, poor absorption or low stomach acid

Likely small dose of T3 required.

Email Thyroid UK for list of recommended thyroid specialists, some are T3 friendly

1 like
Reply

Wow thankyou Slow Dragon. Glad you're feeling better. I think you're right, I think I need to start going gfree and see how i get on after a few weeks.

1 like
Reply

Coco_glitter,

Have I just read that your TSH is around 6-10? This sounds very bad! Do you have any more details like the freeT4 and freeT3 result?

Do the blood tests not respond to increases in thyroid hormone?

This is the kind of question the forum is very good for. This sounds like thyroid hormone resistance and there are a few things that can be tried. I doubt doctors are helping you very much.

1 like
Reply

I've just looked through all your past posts to see if you've already posted about struggling to raise hormone levels , and it looks like your TSH may be high just because you haven't been offered a decent dose by your doctor?

6-10 is definitely too high, unless there are other medical reasons it won't reduce! You would almost certainly feel a lot better and have improvements in your other conditions with a dose increase.

1 like
Reply

You may also like...